Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 20, 2007, 3:16 PM MDT. It took effect at May 21, 2007, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 3:16 PM MDT (21:16 UTC)
- In effect from
- May 21, 2007, 10:00 AM MDT
- Expired
- May 21, 2007, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 202116 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 316 PM MDT SUN MAY 20 2007 ...STRONG PACIFIC LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO EAST IDAHO MONDAY... .A RATHER COLD LATE SPRING STORM SYSTEM OVER VANCOUVER ISLAND THIS AFTERNOON WILL CROSS IDAHO ON MONDAY. THE SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL CROSS THE UPPER SNAKE RIVER VALLEY OF IDAHO MONDAY AFTERNOON. STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING AND CONTINUE UNTIL EARLY MONDAY EVENING. BLOWING DUST MAY DEVELOP LOCALLY AND LIMIT VISIBILITY ALONG INTERSTATE 86 FROM BURLEY TO POCATELLO AND INTERSTATE 15 BETWEEN POCATELLO AND IDAHO FALLS. IDZ017-020-021-211015- /O.NEW.KPIH.WI.Y.0008.070521T1600Z-070522T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 316 PM MDT SUN MAY 20 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. A PACIFIC COLD FRONT WILL CROSS THE UPPER SNAKE RIVER VALLEY OF SOUTHEAST IDAHO MONDAY AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP IN THE VALLEY BETWEEN BURLEY AND IDAHO FALLS BY 10 AM MDT AND CONTINUE THROUGH 8 PM MDT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 210924 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MDT MON MAY 21 2007 ...STRONG PACIFIC LOW PRESSURE SYSTEM TO BRING STRONG WINDS TO EAST IDAHO TODAY... .A COLD LATE SPRING STORM SYSTEM OVER WESTERN WASHINGTON THIS MORNING WILL CROSS IDAHO ON TODAY. THE SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL CROSS THE UPPER SNAKE RIVER VALLEY OF IDAHO MONDAY AFTERNOON. STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING AND CONTINUE UNTIL EARLY MONDAY EVENING. BLOWING DUST MAY DEVELOP LOCALLY AND LIMIT VISIBILITY ALONG INTERSTATE 86 FROM BURLEY TO POCATELLO AND INTERSTATE 15 BETWEEN POCATELLO AND IDAHO FALLS. IDZ017-020-021-212230- /O.CON.KPIH.WI.Y.0008.070521T1600Z-070522T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 324 AM MDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. A PACIFIC COLD FRONT WILL CROSS THE UPPER SNAKE RIVER VALLEY OF SOUTHEAST IDAHO THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP IN THE VALLEY BETWEEN BURLEY AND IDAHO FALLS BY 10 AM MDT AND CONTINUE THROUGH 8 PM MDT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 212136 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 PM MDT MON MAY 21 2007 ...STRONG WINDS CONTINUE IN EAST IDAHO THIS EVENING... .A COLD LATE SPRING STORM SYSTEM OVER SOUTHERN IDAHO CONTINUES TO PUSH EAST. STRONG SOUTHWEST WINDS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE THROUGH EARLY EVENING. BLOWING DUST MAY DEVELOP LOCALLY AND LIMIT VISIBILITY ALONG INTERSTATE 86 FROM BURLEY TO POCATELLO AND INTERSTATE 15 BETWEEN POCATELLO AND IDAHO FALLS. IDZ017-020-021-220200- /O.CON.KPIH.WI.Y.0008.000000T0000Z-070522T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 336 PM MDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN THROUGH 8 PM. WINDS WILL DECREASE TO 10 TO 20 MPH BY MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 2:56 PM MDT, 20 minutes earlier.
Area forecast discussion, May 20, 2:56 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 256 PM MDT SUN MAY 20 2007 .SHORT TERM...ISOLATED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE SOUTH CENTRAL AND CARIBOU HIGHLANDS ON LEADING EDGE OF UPPER LOW PRESSURE TROUGH. GENERAL MOVEMENT IS NORTHEAST AT 25 MPH. SPOTTER NEAR ROY REPORTED MARBLE SIZE HAIL. AIRMASS SHOULD STABILIZE ENOUGH FOR THUNDERSTORMS TO END BY 9 PM. RATHER COLD LOW PRESSURE SYSTEM OVER VANCOUVER ISLAND THIS AFTERNOON WILL CROSS IDAHO ON MONDAY. 1000-500MB THICKNESS DROPS SHARPLY ABOUT 200DAM...ENOUGH TO BRING SNOW LEVELS IN THE CENTRAL MOUNTAINS DOWN TO ABOUT 6500 FEET BY MONDAY AFTERNOON AND DROP SURFACE TEMPERATURES ANOTHER 10-15F. AFTER OUR RECENT HOT SPELL...GROUND TEMPERATURES WILL BE WARM ENOUGH TO MELT A GOOD DEAL OF WHAT FALLS EVEN AT HIGHER ELEVATIONS. THINK ELEVATIONS ABOVE 6500 FEET MAY SEE UP TO 3 INCHES OF SNOW MOSTLY CUSTER COUNTY AREA. THE SURFACE COLD FRONT SHOULD ENTER CUSTER COUNTY ABOUT 9 AM AND CROSS THE UPPER SNAKE RIVER VALLEY ABOUT 1 PM WITH STRONG COLD AIR ADVECTION BEHIND IT. UPPER 130KT JET OVER WASHINGTON AND OREGON WILL BE IN FAVORABLE POSITION TO SUPPORT STRONG SURFACE WINDS IN THE SNAKE RIVER VALLEY FROM BURLEY TO DUBOIS. WINDS MAY START AS EARLY AS 9 OR 10 AM...THEREFOR HAVE ALREADY ISSUED A WIND ADVISORY FOR MONDAY. SYSTEM CROSSES INTO WYOMING TUESDAY WITH CLOSED 700MB CIRCULATION THREATENING TO WRAP SHOWERS AROUND IT INTO THE UPPER SNAKE HIGHLANDS AND ALONG THE WYOMING BORDER. .LONG TERM...SHORT WAVE RIDGE FOLLOWS TUESDAY NIGHT AND WEDNESDAY PROVIDING A BREAK IN SHOWERS. THEN A QUICK MOVER THURSDAY WILL BRING ISOLATED TO WIDELY SCATTERED SHOWERS AND ANOTHER DOSE OF COOL AIR. NEXT DISTURBANCE DOES NOT ARRIVE UNTIL SATURDAY AND THERE ARE SOME TIMING ISSUES. ECM IS SLOWER. RS && .FIRE WEATHER...MUCH COLDER WEATHER IS ON THE WAY AS A COLD FRONT HAS MOVED EAST OF IDAHO TODAY. ELEVATED RELATIVE HUMIDITIES WERE PRESENT TODAY AND PRECIPITATION WILL WORK INTO THE MOUNTAINS AS WELL TONIGHT AND MONDAY WITH SNOW LEVELS DROPPING SUBSTANTIALLY. HIGHER ELEVATIONS WILL SEE SOME ACCUMULATIONS. THERE WILL BE ISOLATED THUNDERSTORMS IN THE EASTERN HIGHLANDS THIS EVENING. WITH THE SURGE OF COLD AIR ON MONDAY YOU WILL ALSO SEE STRONG WINDS IN THE SNAKE RIVER PLAIN UPWARDS OF 30 MPH DURING THE DAY ON MONDAY. WITH THE COLD AIR HOWEVER RELATIVE HUMIDITIES WILL REMAIN HIGH WELL ABOVE 30 PERCENT SO NO RED FLAG WARNINGS WILL BE ISSUED. THE COOL WEATHER WILL CONTINUE ON TUESDAY WITH WINDS DYING DOWN. GK && .AVIATION...ISOLATED THUNDERSTORMS IN THE SOUTHEAST CORNER OF THE STATE WITH MORE STRATIFORM TYPE PRECIPITATION MOVING INTO THE CENTRAL MOUNTAINS BEHIND COLD FRONT WHICH IS MOVING INTO WYOMING. EXPECT ISOLATED THUNDERSTORMS THIS EVENING ALONG TWEB ROUTES 343 AND 344 WITH SHOWERS AND SCATTERED MVFR CONDITIONS ALONG TWEB ROUTE 340 AS WELL. STRONG WINDS WILL DEVELOP ON MONDAY IN THE SNAKE RIVER PLAIN AND BYI...PIH AND IDA. EXPECT SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE POTENTIALLY AT THOSE SITES. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM MDT MONDAY FOR IDZ017-020-021. &&
Hazardous weather outlook, May 20, 5:20 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 520 AM MDT SUN MAY 20 2007 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 520 AM MDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL TRACK ACROSS THE AREA ON SUNDAY PRODUCING GUSTY WINDS AND COOLER TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON MONDAY AS AN UPPER LOW MOVES ACROSS THE AREA. STRONG SOUTHWEST WINDS ARE EXPECTED THROUGH THE SNAKE RIVER PLAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.